Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 16, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 10, 2019, 3:48 AM EDT for 4 counties in Michigan. It took effect at Sep 10, 2019, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 3:48 AM EDT (07:48 UTC)
- In effect from
- Sep 10, 2019, 10:00 AM EDT
- Expired
- Sep 10, 2019, 10:49 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WHUS43 KGRR 100748 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 348 AM EDT Tue Sep 10 2019 MIZ037-043-050-056-101600- /O.NEW.KGRR.BH.S.0016.190910T1400Z-190911T0300Z/ Mason-Oceana-Muskegon-Ottawa- 348 AM EDT Tue Sep 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from 10 AM EDT this morning through this evening. * High wave action... strong currents and dangerous swimming conditions expected. * Location...Beaches from Holland north. * Beaches with particularly dangerous conditions include... Grand Haven State Park... Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid swimming in Lake Michigan today and tonight from Holland north. && $$ WEATHER.GOV/GRR
3 follow-up statements
748 WHUS43 KGRR 101436 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 1036 AM EDT Tue Sep 10 2019 MIZ037-043-050-056-102245- /O.CON.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/ Mason-Oceana-Muskegon-Ottawa- 1036 AM EDT Tue Sep 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * High wave action... strong currents and dangerous swimming conditions expected. * Location...Beaches from Holland north. * Beaches with particularly dangerous conditions include... Grand Haven State Park... Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid swimming in Lake Michigan today and tonight from Holland north. && $$ WEATHER.GOV/GRR
574 WHUS43 KGRR 101841 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 241 PM EDT Tue Sep 10 2019 MIZ037-043-050-056-110245- /O.CON.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/ Mason-Oceana-Muskegon-Ottawa- 241 PM EDT Tue Sep 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * High wave action... strong currents and dangerous swimming conditions expected. * Location...Beaches from Holland north. * Beaches with particularly dangerous conditions include... Grand Haven State Park... Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid swimming in Lake Michigan today and tonight from Holland north. && $$ WEATHER.GOV/GRR
855 WHUS43 KGRR 110249 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 1049 PM EDT Tue Sep 10 2019 MIZ037-043-050-056-110400- /O.CAN.KGRR.BH.S.0016.000000T0000Z-190911T0300Z/ Mason-Oceana-Muskegon-Ottawa- 1049 PM EDT Tue Sep 10 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. Waves have subsided considerably and the Beach Hazard Statement has been cancelled. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 2:59 AM EDT, 49 minutes earlier.
Area forecast discussion, Sep 10, 2:59 AM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 259 AM EDT Tue Sep 10 2019 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 258 AM EDT Tue Sep 10 2019 - Showers and thunderstorms likely today - Generally unsettled weather until Friday && .DISCUSSION...(Today through next Monday) Issued at 258 AM EDT Tue Sep 10 2019 Tricky forecast the next few days as convection rides the top of an upper ridge with occasional rounds of increased likelihood of showers and thunderstorms. The first batch is currently across Wisconsin and northern Illinois moving east northeast towards western Lower Michigan. We expect the showers and storms to move across the forecast area this morning and weaken as the low level jet weakens. Debris clouds and showers will probably persist into the afternoon which would limit sfc heating and regeneration of storms. Severe weather is not expected as instability and shear is marginal. Forecast guidance suggests a repeat performance on Wednesday as an MCS forms across Iowa late Tuesday night and moves east towards Lower Michigan while weakening Wednesday morning. Sfc low tracks into southern Canada with a trailing cold front by late Thursday or early Friday with higher chances for rain at that time. This is followed by cooler and drier airmass for the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1140 PM EDT Mon Sep 9 2019 VFR conditions will continue overnight through midday Tuesday. Thunderstorms that will develop during the early morning hours Tuesday will most likely stay north of most of the terminals with the possible exception of KMKG toward daybreak. Scattered thunderstorms are expected to develop Tuesday afternoon and early evening before ending. Any of the storms could cause brief reductions to MVFR/IFR. It will become breezy Tuesday with southwest winds of 15 to 25 kts. && .MARINE... Issued at 258 AM EDT Tue Sep 10 2019 Will tweak the Small Craft Advisory ending to late this evening as winds and waves decrease. Expect fairly clam conditions except for showers and thunderstorms on Wednesday and Thursday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ846>849. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Laurens MARINE...Ostuno
Hazardous weather outlook, Sep 10, 3:31 AM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 331 AM EDT Tue Sep 10 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 331 AM EDT Tue Sep 10 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms could bring locally heavy rain this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Wednesday morning and again Thursday evening into Friday morning. Some of the storms could have strong winds and heavy downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-110745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 331 AM EDT Tue Sep 10 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft through this evening. Thunderstorms are possible through this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible Wednesday morning into Thursday night.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:01 PM EDT | Special Marine Warning | GRR | 59 min | |
| Sep 10, 6:07 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella, Mecosta, Osceola | 53 min |
| Sep 10, 6:17 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 32 min |
| Sep 10, 7:00 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 14 min |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.